MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CHIKAI 008; NEUROVASCULAR GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI CHIKAI 008; NEUROVASCULAR GUIDE WIRE
Catalog Number WAIN-CKI-008-200
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.Attempts were made to gather thorough event information during complaint processing; no further information could be obtained.The subject guide wire, including its separated distal segment approximately 9cm in length, and a concomitant microcatheter were returned.The guide wire was fractured at the end of the proximal solder.The fracture surface was uneven which suggested that the wire broke off due to repeated bending stress.Distal segment of the guide wire also had uneven fracture surface coincided with that of the proximal side.This inferred that the whole guide wire was retrieved.No other defect such as deformation that would affect wire slidability was observed.As for the concomitant microcatheter, its distal tube seemed somewhat stretched and slight deformation of the shaft tube that seemed associated with normal catheter usage was observed.No other damage was found on the microcatheter.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.There was no indication of product deficiency.Based on the provided information and the investigation outcome, it was presumed that repeated bending stress was assumed to be locally applied during wire manipulation while movement of the guide wire was temporally restricted possibly due to the size of the vessel, vessel tortuosity, and/or blood that entered into the concomitant microcatheter.When the bending stress exceeded the product's design limit, the guide wire eventually became fractured.Instructions for use states: - [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; - [precautions] if any resistance is felt during insertion into a catheter used with the guide wire, do not use it; - [precautions] do not repeatedly bend and stretch the same position of the guide wire, or continuously turn it in a curved vessel for a long period of time; and, - [malfunction and adverse effects] separation or breakage of the guide wire.
 
Event or Problem Description
It was reported that during guidewire advancement within a non-asahi microcatheter, resistance was experienced.The guidewire was then removed from the microcatheter when it was noticed distal segment of guidewire missing.Under fluoroscopy, distal segment of guidewire was visualized inside the microcatheter.The microcatheter was removed from anatomy where distal segment of guidewire was then retrieved.

Brand Name
ASAHI CHIKAI 008
Common Device Name
NEUROVASCULAR GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key7043742
Report Number3003775027-2017-00205
Device Sequence Number16388233
Product Code MOF
UDI-Device Identifier04547327098120
UDI-Public(01)04547327098120(17)200630(10)170722A52A
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2017
Report Date (Section F) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2020
Device Catalogue NumberWAIN-CKI-008-200
Device Lot Number170722A52A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/07/2017
Event Location Hospital
Date Report to Manufacturer11/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 MO